CSN Login
Members Online: 12

burning at the end of urination: recurrence or radiation damage?

thank you
Posts: 77
Joined: Jun 2009

My mom has 4 days now that complains of some burning sensation at the end of urination. She does not have frequent urination to suggest infection.
I wonder if any of you are aware of this symptom as a sign of recurrence or radiation damage.

Rewriter's picture
Rewriter
Posts: 494
Joined: Dec 2009

This symptom could have so many benign causes. Unfortunately, once we have a cancer diagnosis, we start looking at every minor problem as a sign that the cancer has returned.

I'm sorry that your mother is having burning with urination. How long ago did she complete radiation? The best thing would be to check with her radiation oncologist. In the meantime, cranberry juice and baking soda baths might help.

Jill

livenow09's picture
livenow09
Posts: 63
Joined: Apr 2009

had this myself shortly after finishing chemo...first few times is occurred I drank lots of fluid, did Kegel exercises (my bladder did not feel like it was where it was supposed to be..the urine was shooting out at an odd angle); do cranberry tablets rather than juice; the juice has too much sugar and not enough cranberry concentrate to make much difference...it just makes Oceanspray richer; just recently had the symptoms again; saw the dr for a urinalysis and indeed it was an infection
good luck
Marie

thank you
Posts: 77
Joined: Jun 2009

thanks for your commends....
Have happy new year!!!!

Rewriter's picture
Rewriter
Posts: 494
Joined: Dec 2009

actually, I meant to write "drinking cranberry juice and taking baking soda baths." The sentence as originallyw ritten sounds as if I am recommending adding both to a nice hot bath. NOT.

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

I did chuckle when I read that.....quite an image!! :)

Karen

brownjt
Posts: 4
Joined: Sep 2009

I've had the same problem for several months. My oncologist did a urinalysis that came back negative for infection, and I have not had a recurrence. He recommended I see a urologist if the problem persisted. I read online that this can be related to a lack of estrogen, although my doctor has not confirmed this.

Hope your mom is able to get some answers.

Jennifer

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Burning with urination can occur with chemo or radiation. There is no way to know if it is a urinary tract infection unless you go in and get a urinalysis and urine culture. I had it several times when in treatment but then it never came back. I would call my Doctor and go in.

Diane

susie1143's picture
susie1143
Posts: 109
Joined: Aug 2009

I have a little since the brachy treatments but I also have a history of UTI's. Also, yeast infections can cause the same symptom which also can be caused by lack of estrogen. What I do to prevent UTI's is drink 100% cranberry juice (Northland or Adam and Eve) I have tried cranberry capsules but found that for me they weren't as good. For yeast lots of yogurt with live cultures or live Acudophilus Probiotic. (This can be found in a health food store). I like the liquid since it's in the system faster. It's like eating the ginger raw instead of pill form. The liquid is bitter so you can add it to yogurt or a little juice.

Susie (Lilly the Clown)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network